Drought, Baker
- When
- June 1, 12:00 AM EST to June 30, 11:59 PM EST
- Where
- Baker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.326, -84.445 (the zone’s center; the record gives no point)
At the beginning of the month, extreme drought conditions (D3) were present over all of southwest and south central Georgia. By the end of the month, conditions worsened to exceptional drought status (D4) over the entire area with the exception of Berrien and Lanier counties, which remained in extreme drought status.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
At the beginning of the month, extreme drought conditions (D3) were present over all of southwest and south central Georgia. By the end of the month, conditions worsened to exceptional drought status (D4) over the entire area with the exception of Berrien and Lanier counties, which remained in extreme drought status.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 31, 8:04 PM EST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 PM EDT TUE MAY 31 2011
.DISCUSSION...DEEP LAYER RIDGING CONTINUES TO DOMINATE THE WEATHER
OVER THE SERN U.S. THIS EVENING AND TEMPERATURES RESPONDED
ACCORDINGLY TODAY. TLH GOT UP TO 98 DEGREES...JUST ONE DEGREE SHY OF
THE RECORD FOR THE DATE (99 IN 1927). THIS TIES THE SEASONAL HIGH
TEMP SO FAR THIS YEAR. MAI RECORDED THE HIGHEST TEMP IN THE AREA AT
100 DEGREES. PROBABLY THE MOST INTERESTING FEATURE REGIONALLY THIS
EVENING IS THE CONVECTIVE COMPLEX BEING STEERED RAPIDLY SWWD ON THE
E SIDE OF THE UPPER RIDGE OFF THE CAROLINA COAST. THIS FEATURE IS AN
MCV REMNANT FROM AN MCS THAT FIRED OVER THE MIDWESTERN STATES ON SUN
AND CONTINUES TO LOOK VERY IMPRESSIVE ON IR IMAGERY. THE VORT CENTER
IS PROGGED TO REACH THE NE FL COAST BY AROUND 12Z AND THEN SWEEP WWD
ACROSS THE NE GULF DURING THE DAY. THERE WILL BE AN IMPACT ON OUR WX
IN THE FORM OF ENHANCED SEA BREEZE INDUCED CONVECTION. HI RES MODEL
RUNS ARE REALLY PICKING UP ON THIS ENHANCEMENT...MUCH MORE SO THAN
THE OPERATIONAL GUIDANCE. THIS FORECAST WILL SHOW MUCH OF THE AREA
WITH A 20-30 POP FOR WED...A SLIGHT UPWARD ADJUSTMENT BASED ON THE
LATEST HI RES DATA. THE FORECAST FOR THE OVERNIGHT HOURS LOOKS FINE.
&&
.MARINE...THE GRADIENT IS FORECAST REMAIN WEAK OVERNIGHT AND
ANOTHER SURGE TO EXERCISE CAUTION LEVELS IS NOT ANTICIPATED. IN
FACT...WINDS ARE FORECAST TO REMAIN 10 OR LESS. HIGH PRESSURE IS
FORECAST TO REMAIN NORTH OF THE WATERS THROUGH THE REMAINDER OF THE
WEEK. THIS WILL KEEP WINDS GENERALLY LIGHT AND OUT OF THE
EAST...EXCEPT NEAR THE COAST WHERE THE SEABREEZE WILL DOMINATE.
&&
.AVIATION...THROUGH 00Z.
VFR CONDITIONS WILL PREVAIL THIS EVENING. LOCALIZED AREAS OF MVFR
CONDITIONS WILL BE POSSIBLE AROUND SUNRISE WEDNESDAY WITH CALM WINDS
AND CLEAR SKIES AT VLD/TLH. THE FORECAST BECOMES MORE UNCERTAIN BY
MID AFTERNOON AS A SHORTWAVE COMING FROM THE EAST COAST ROLLS
THROUGH. THIS MAY PROVIDE JUST ENOUGH OF AN ENHANCEMENT TO THE
AFTERNOON SEA BREEZE CIRCULATION TO INCREASE TSRA CHANCES TO THE
WEST OF THE BIG BEND REGION AND WILL EFFECT KTLH AND KECP THE
MOST...ESPECIALLY AFTER 17Z THROUGH 00Z THURSDAY. INCLUDED MENTION
OF CB GROUPS ELSEWHERE IN THE AFTERNOON.
&&
.FIRE WEATHER...ON WEDNESDAY...TWO OR THREE HOURS OF SUB 35 PERCENT
RELATIVE HUMIDITY ARE POSSIBLE ACROSS PORTIONS OF NORTHERN WALTON...
HOLMES..AND JACKSON COUNTIES. HOWEVER...DISPERSIONS ARE FORECAST TO
BE QUITE HIGH...SO HAVE GONE WITH A WATCH FOR THOSE AREAS.
&&
.PREV DISCUSSION...
253 PM EDT TUE MAY 31 2011
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...DEEP LAYERED HIGH
PRESSURE WILL REMAIN PARKED NORTH OF THE REGION THROUGH THE NEXT
SEVERAL DAYS. THIS WILL KEEP THE HOT WEATHER IN PLACE WITH
TEMPERATURES EXPECTED TO REACH THE MID AND UPPER 90S WEDNESDAY
AFTERNOON. IN FACT...PORTIONS OF SE ALABAMA AND SW GEORGIA MAY REACH
THE CENTURY MARK.
FARTHER SOUTH AND EAST...THE EXTREME HEAT MAY BE SLIGHTLY LIMITED
BY A FEW ISOLATED THUNDERSTORMS. A SHORTWAVE IS FORECAST TO ROTATE
FROM THE MID-ATLANTIC INTO THE NORTHERN FLORIDA BY LATE WEDNESDAY
MORNING. THERE MAY BE JUST ENOUGH LIFT WITH THIS FEATURE TO
COMBINE WITH THE AFTERNOON SEABREEZE AND INITIATE ISOLATED
CONVECTION ALONG THE I-10 CORRIDOR DURING THE AFTERNOON. IN
FACT...WITH A 50 KNOT MID-LEVEL SPEED MAX CROSSING FROM EAST TO
WEST...ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO BE
STRONG WITH SOME GUSTY WINDS.
THE SHORTWAVE WILL EXIT THE REGION WEDNESDAY NIGHT WITH THE DRY
AND HOT WEATHER RETURNING FOR THURSDAY.
LONG TERM (THURSDAY NIGHT THROUGH NEXT TUESDAY)...A VERY STRONG HIGH
AMPLITUDE UPPER RIDGE WILL BUILD OVERHEAD FRIDAY AND THEN RETROGRADE
OVER THE WEEKEND BEFORE BUILDING BACK TO THE EAST EARLY NEXT WEEK.
THE RIDGE BECOMES DIRTY AS LOW LEVEL MOISTURE AND A FEW WEAK
DISTURBANCES UNDERCUT IT OVER THE WEEKEND INTO EARLY NEXT WEEK. THUS
WE WILL INCLUDE A SLIGHT POP EACH AFTERNOON STARTING SATURDAY.
TEMPERATURES WILL CONTINUE ABOVE SEASONAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 95 70 96 70 / 0 20 20 10 10
PANAMA CITY 72 89 72 88 72 / 0 20 20 10 10
DOTHAN 74 99 73 98 73 / 0 10 10 10 10
ALBANY 73 99 73 98 72 / 10 10 10 10 10
VALDOSTA 69 96 69 96 68 / 10 20 10 10 10
CROSS CITY 68 92 67 94 67 / 10 20 10 10 10
APALACHICOLA 71 88 72 88 72 / 10 20 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
HOLMES...INLAND WALTON...JACKSON.
GM...NONE.
&&
AVIATION...GODSEY/HERSEY
MARINE...CAMP
FIRE WEATHER...VAN DYKE
PREVIOUS DISCUSSIONS...CAMP/BARRY
REST OF DISCUSSION...WOOLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 PM EDT TUE MAY 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1002 PM EDT TUE MAY 31 2011 /902 PM CDT TUE MAY 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE GULF ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON WEDNESDAY AS AN UPPER LEVEL FEATURE MOVES FROM EAST TO WEST ACROSS THE AREA. TEMPERATURES WILL BE QUITE HOT ONCE AGAIN WITH SOME PARTS OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE REACHING THE UPPER 90S TO AROUND 100 DEGREES. SIMILAR TEMPERATURES CAN BE EXPECTED FOR THE REMAINDER OF THE WEEK. HOWEVER...CHANCES FOR SHOWERS AND STORMS WILL DROP OFF ONCE AGAIN BEGINNING THURSDAY AS THE UPPER RIDGE REASSERTS ITS INFLUENCE. THE NEXT SLIGHT CHANCE FOR SHOWERS AND STORMS WILL COME THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The national radar mosaic for the moment the first event began.
26 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308010, 308012, 308014, 308015, 308017, 308018, 308020, 308022, 308024, 308025, 308026, 308027, 308028, 308029, 308030, 308031, 308032, 308033, 308035, 308036, 308037, 308038, 308039, 308041, 308042, 308043.